Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Had sudden weight loss. On Azithromycin. Developed oral thrush. Had unprotected oral sex. Concerned

User rating for this question
Very Good
Answered by

HIV AIDS Specialist
Practicing since : 1974
Answered : 2406 Questions
Hi. I'm really worried. I'm worried because I have had sudden weight loss without trying. I have lost 10 pounds in a week. I was on Azithromycin a few weeks ago and developed very mild oral thrush that went away with nystatin wash. I was put on the zpack for a sore throat. Last week I was put on steroid because those was still a little red- medropack. Now I have developed thrush on my tongue and put on oral antifungal. I went to the doctor today and he didn't seem that concerned and said it could be stress from my dad dying and my parents losing everything. 10 weeks ago I performed unprotected oral sex. Six weeks later I had a negative antibody and p24 antigen test. Doctor is rechecking all bloodwork and HIV. He doesn't think it's HIV but I am scared to death. Any thoughts?
I am also concerned it could be hiv 2. Does p24 test detect that also it has been fat loss from face, limbs and butt
Results of hiv test negative for 1 and 2
Posted Sat, 15 Jun 2013 in HIV and AIDS
Answered by Dr. S. Murugan 6 days later
Welcome to XXXXXXX
Thanks for posting your query.

P24 Antigen test negative after 6 weeks ruled out both HIV 1&2. P24 Antigen will be positive also in HIV 2 infection. Only in case of PCR HIV-2 needs a specialized and different test kit.
Moreover your HIV antibody test also negative for both HIV1&2. So you need not worry about HIV.

HIV transmission risk through oral unprotected sex is very low.
Prolonged antibiotics or steroid or other causes (to be investigated) may be the reasons for oral thrush. Sore throat is very common problem for anybody.
Weight loss in HIV is a fairly late manifestation in HIV and could not occur within 10 weeks time. Weight loss could occur after 5-7 years after HIV infection.

Your physician will investigate some other causes for your weight loss and treat you better.
Get well soon.
Dr S.Murugan

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an HIV AIDS Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor